Alert archive / Texas / Tornado Warnings in 1995
Tornado Warning 18, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Apr 19, 1995, 4:15 PM CDT for Knox County, Texas. It was in force for 45 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 19, 1995, 4:15 PM CDT (21:15 UTC)
- Expired
- Apr 19, 1995, 5:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Knox County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.3 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2167 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 192117
TOROKC
TXC275-192200-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
415 PM CDT WED APR 19 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 500 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN NORTHERN TEXAS
KNOX
AT 415 PM CDT DOPPLER RADAR INDICATED A DEVELOPING TORNADO 15MILES
SOUTHWEST OF BENJAMIN. PERSONS FROM BENJAMIN SOUTHWEST TO THE KING
COUNTY LINE...AND FROM KNOX CITY WESTWARD SHOULD TAKE SHELTER NOW!
THE DEVELOPING TORNADO WAS MOVING EAST-NORTHEAST AT 40 MPH.
THIS STORM MAY ALSO PRODUCE HAIL UP TO BASEBALL SIZE...OR
LARGER.
TAKE COVER NOW. THE SAFEST PLACE IS A BASEMENT UNDER A
WORKBENCH OR PIECE OF STURDY FURNITURE. OTHERWISE...SEEK
SHELTER IN A SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST
FLOOR. USE BLANKETS...PILLOWS...OR CUSHIONS TO COVER YOUR
BODY. AVOID WINDOWS. ABANDON MOBILE HOMES FOR A REINFORCED
BUIzLDING OR LIE FLAT IN A DITCH OR CULVERT.
LAT...LON 3340 9946 3340 9996 3378 9993 3376 9959
DAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 19, 3:44 PM CDT, 31 minutes earlier.
Area forecast discussion, Apr 19, 3:44 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA 345 PM CDT WED APR 19 1995 SVR WX ALREADY UNDERWAY IN SRN PTN OF FA. FIRST ROUND OF CONVECTION WEAKENED AS IT MOVED INTO CNTRL ZNS...DUE TO PRESENCE OF 700 +5 DEG CAP. HOWEVER...PRESENT CONVECTION ALONG WITH WARM FRONT NR RED RIVER CONTG NWD MAY HAVE ERODED CAP ENOUGH TO GET SVR STORMS OVR MOST OF AREA. N TX ZNS HAVE HAD LITTLE TROUBLE REACHING SVR LIMITS WITH BETTER UVVS...AND LOW LEVEL CONVERGENCE IN THE AREA. AS SFC LOW OVR W TX TRACKS ACRS AREA TONIGHT...EXPECT TO SEE STG/SVR STORMS MUCH OF THE NIGHT. WL INCLUDE SOME SVR IN FCST. MODELS SHOW THAT MOST OF THE AREA WILL BECOME DRY SLOTTED TOMORROW AS LO MOVS ACRS KS. EXPECT TO SEE SOME WRAP-AROUND CLDS OVR NRN ZNS FOR MUCH OF THURS...WITH PC SKIES OVR AREA TOMORROW NIGHT AND FRIDAY AM. BY FRI PM/SAT AM...ETA DEPICTS LOW OVR KS COMBINING W/ SW TX AS A CDFNT WHICH MOVES ACRS FA. MRF BLENDS WELL WITH ETA/NGM FROPA...WITH HI BUILDING IN FOR REST OF WKEND THRU MON. WL RAISE MOS TEMPS FOR TONIGHT WITH WARM FNT MOVG OVR AREA...AND WENT A CAT BLO MOS ON HIGHS. ONLY MINOR ADJUSTMEST TO 3RD AND 4TH PD. FCSTID=17 HBR 52 73 45 76 / 60 20 0 10 OKC 54 71 46 76 / 50 20 0 0 SPS 52 75 47 78 / 70 20 0 0 GAG 48 65 42 68 / 40 30 0 10 PNC 53 69 45 68 / 40 20 0 10 DUA 56 75 50 77 / 70 20 0 0 .OKC...TORNADO WATCH ZNS 037-039-044>047-050>052. .TX...TORNADO WATCH ZNS 083>090.
In the hours before
Special weather statement, Apr 19, 12:33 PM CDT, 3 hours 42 minutes before
OKZ004>053-TXZ083>090-192100- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1230 PM CDT WED APR 19 1995 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PORTIONS OF SOUTHERN OKLAHOMA AND NORTH TEXAS. THE MODERATE RISK AREA IS SOUTH OF A LINE FROM ALTUS TO HOLDENVILLE. OTHERWISE...THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF SOUTHWEST AND CENTRAL OKLAHOMA...SOUTHEAST OF A LINE FROM ELK CITY TO PONCA CITY. A WARM FRONT LOCATED ACROSS NORTH TEXAS EARLY THIS AFTERNOON WILL MOVE SLOWLY NORTH TO A POSITION NEAR THE RED RIVER BY SUNSET. MEANWHILE... A STRONG STORM SYSTEM WILL MOVE FROM THE SOUTHERN ROCKIES INTO THE SOUTHERN PLAINS ALLOWING THE DRYLINE TO MOVE EASTWARD FROM WEST TEXAS. THESE FACTORS WILL COMBINE TO PRODUCE AN INCREASINGLY MOIST AND UNSTABLE AIRMASS ACROSS OKLAHOMA AND NORTH TEXAS...AND AN ENVIRONMENT FAVORABLE FOR SEVERE THUNDERSTORMS. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE IN THE MODERATE RISK AREA. EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING. DA
Local storm report, Apr 19, 3:48 PM CDT, 27 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
335 PM CDT WED APR 19 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
110 PM SE SIDE OF WICHITA FALLS TX 3/4 INCH HAIL
04/19/95 WICHITA
115 PM 2.5 SW DEAN TX QUARTER SIZE HAIL
04/19/95 CLAY
120 PM 2 NE SCOTLAND TX 3/4 INCH HAIL
04/19/95 ARCHER
125 PM CHARLIE TX QUARTER SIZE HAIL
04/19/95 CLAY
140 PM 8 NW PETROLIA TX NICKEL SIZE HAIL
04/19/95 CLAY
145 PM 7 S 2 E TEMPLE OK 3/4 INCH HAIL
04/19/95 COTTON
_
SPEGThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 12:34 PM CDT | Severe Thunderstorm Warning | OUN | Wichita | 41 min |
| Apr 19, 12:53 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay | 52 min |
| Apr 19, 1:30 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 60 min |
| Apr 19, 5:14 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor | 46 min |
| Apr 19, 5:21 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Knox | 39 min |
| Apr 19, 5:56 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Wilbarger | 49 min |
| Apr 19, 5:56 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Knox | 19 min |
| Apr 19, 6:30 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Wichita | 45 min |
| Apr 19, 6:45 PM CDT | Tornado Warning | OUN | Wichita | 30 min |
Nearby
Tornado Warnings in Texas, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.